Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 106, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 31, 2018, 5:05 AM CDT for McIntosh County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2018, 5:05 AM CDT (10:05 UTC)
- Expired
- May 31, 2018, 6:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 97 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 5:10 AM CDT | TSTM WND DMG | 1 S Weleetka, OK | WELEETKA POLICE DEPT REPORTS POWER LINES DOWN 1 MILE SOUTH OF TOWN. NUMEROUS SMALL TREE LIMBS DOWN IN TOWN. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2577 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 11.1
The text
As transmitted.
167
WUUS54 KTSA 311005
SVRTSA
OKC091-107-111-311100-
/O.NEW.KTSA.SV.W.0106.180531T1005Z-180531T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
505 AM CDT THU MAY 31 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Western McIntosh County in southeastern Oklahoma...
Southern Okmulgee County in northeastern Oklahoma...
Southeastern Okfuskee County in east central Oklahoma...
* Until 600 AM CDT
* At 505 AM CDT, a severe thunderstorm was located over Clearview,
moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Henryetta... Weleetka...
Dewar... Schulter...
Grayson... Hoffman...
Clearview... Raiford...
Pharoah... Hitchita...
Bryant...
This includes Interstate 40 in Oklahoma between mile markers 223 and
253.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3554 9624 3556 9571 3523 9573 3526 9598
3529 9598 3529 9627
TIME...MOT...LOC 1005Z 275DEG 24KT 3541 9619
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
994
WWUS54 KTSA 311034
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
534 AM CDT THU MAY 31 2018
OKC107-311044-
/O.CAN.KTSA.SV.W.0106.000000T0000Z-180531T1100Z/
Okfuskee OK-
534 AM CDT THU MAY 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKFUSKEE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
LAT...LON 3556 9571 3523 9573 3526 9598 3529 9598
3531 9597 3555 9602
TIME...MOT...LOC 1034Z 277DEG 35KT 3538 9589
$$
OKC091-111-311100-
/O.CON.KTSA.SV.W.0106.000000T0000Z-180531T1100Z/
McIntosh OK-Okmulgee OK-
534 AM CDT THU MAY 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR WESTERN MCINTOSH AND SOUTHEASTERN OKMULGEE COUNTIES...
At 534 AM CDT, a severe thunderstorm was located 5 miles southeast of
Dewar, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Henryetta... Dewar...
Schulter... Grayson...
Hoffman... Raiford...
Hitchita...
This includes Interstate 40 in Oklahoma between mile markers 237 and
253.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3556 9571 3523 9573 3526 9598 3529 9598
3531 9597 3555 9602
TIME...MOT...LOC 1034Z 277DEG 35KT 3538 9589
HAIL...1.00IN
WIND...60MPH
$$753
WWUS54 KTSA 311059
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
559 AM CDT THU MAY 31 2018
OKC091-111-311109-
/O.EXP.KTSA.SV.W.0106.000000T0000Z-180531T1100Z/
McIntosh OK-Okmulgee OK-
559 AM CDT THU MAY 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCINTOSH AND
SOUTHEASTERN OKMULGEE COUNTIES WILL EXPIRE AT 600 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning will
be allowed to expire. However small hail and wind gusts to 40 mph
are still possible with this thunderstorm.
LAT...LON 3556 9571 3523 9573 3526 9598 3529 9598
3531 9597 3555 9602
TIME...MOT...LOC 1059Z 275DEG 24KT 3537 9570
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:53 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 31, 2:53 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 253 AM CDT Thu May 31 2018 .DISCUSSION... Severe MCS rolling into northeast Oklahoma at this hour. The thunderstorms are expected to weaken over the next few hours as they move into less favorable conditions. The chances of showers and thunderstorms will continue through the day and into Tonight across portions of northeast Oklahoma and northwest Arkansas a weak frontal boundary drops into the region. By Friday, the chances of showers vanish as the frontal boundary moves back to the north. Heat will be the big story Friday and into Saturday with high temperatures in the mid to upper 90s across much of eastern Oklahoma and west-central Arkansas. Heat index values will be between 105-110 in this area. Heat index values are expected to be slightly lower on Saturday. Heat headlines will be needed for Friday and Saturday. Cooler temperatures are anticipated for Sunday as high pressure builds into the region from the north behind a cold front that will move through on Saturday. The relief from the heat will be short lived as an upper level ridge builds over the area from the southwest. Could see triple digit temperatures as we move into late next week. && .PRELIMINARY POINT TEMPS/POPS... TUL 92 72 97 77 / 20 10 0 0 FSM 96 73 97 75 / 10 10 0 0 MLC 93 76 94 77 / 10 10 0 0 BVO 90 69 95 74 / 40 10 0 10 FYV 90 70 91 73 / 20 40 10 0 BYV 90 68 92 72 / 30 50 10 0 MKO 92 73 95 75 / 10 10 0 0 MIO 87 68 93 74 / 70 40 0 0 F10 92 74 94 75 / 10 10 0 0 HHW 93 75 95 76 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, May 31, 4:57 AM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 457 AM CDT Thu May 31 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 457 AM CDT Thu May 31 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...East Central Oklahoma and northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northeast and East Central Oklahoma and Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...This Afternoon. DISCUSSION... Showers and thunderstorms will continue this morning generally north of a McAlester to Fort Smith line, with an elevated threat of severe weather extending from the I-40 corridor in east central Oklahoma into parts of northwest Arkansas. The main threat will be damaging wind gusts to 60 mph along with locally heavy rainfall. These storms will move out of the area by mid-morning. Additional storms may develop this afternoon into the evening across far northeast Oklahoma and northwest Arkansas near an outflow boundary left by this mornings storms. A few storms may produce large hail and damaging wind gusts. Heat index values this afternoon will top out around 100 degrees over much of eastern Oklahoma and in the Arkansas River valley area of western Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely through the morning, and is possible again this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY through SATURDAY...Dangerous Heat Potential. SUNDAY...No Hazards. MONDAY through TUESDAY...Thunderstorm Potential. WEDNESDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Heat index values in excess of 105 degrees are expected Friday and Saturday afternoon, and heat headlines are likely to be issued for both days. A weak cold front will bring some relief from the heat early next week, but dangerous heat is likely to return by the middle of next week. As the boundary lifts north Monday and Tuesday a few thunderstorms will be possible. EMERGENCY MANAGEMENT PLANNING STATEMENT... With dangerous heat and humidity likely both Friday and Saturday, and again next week, consider taking any advance actions necessary to mitigate heat related illnesses. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 31, 3:10 AM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
310 AM CDT THU MAY 31 2018
OKZ057-058-063-310915-
Craig OK-Delaware OK-Ottawa OK-
310 AM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHERN DELAWARE AND
OTTAWA COUNTIES UNTIL 415 AM CDT...
At 310 AM CDT, strong thunderstorms were located along a line
extending from 7 miles east of South Coffeyville to near Watova.
Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Miami... Vinita...
Baxter Springs... Grove...
Commerce... Fairland...
Afton... Quapaw...
Welch... Bernice...
Bluejacket... Wyandotte...
Treece... Picher...
Bernice State Park... White Oak...
Narcissa... Ottawa...
Dodge... Cayuga...
This includes Interstate 44 between mile markers 281 and 324.
A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9462 3659 9462 3660 9543 3694 9543
3694 9541 3700 9541
TIME...MOT...LOC 0810Z 267DEG 45KT 3699 9549 3660 9567Special weather statement, May 31, 3:27 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
327 AM CDT THU MAY 31 2018
OKZ057-060>062-066-067-070-310930-
Tulsa OK-Muskogee OK-Craig OK-Okmulgee OK-Rogers OK-Wagoner OK-
Mayes OK-
327 AM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...ROGERS...
MAYES...WAGONER...NORTHWESTERN MUSKOGEE...NORTHEASTERN OKMULGEE AND
SOUTHEASTERN TULSA COUNTIES UNTIL 430 AM CDT...
At 326 AM CDT, strong thunderstorms were located along a line
extending from 2 miles southwest of New Alluwe to 5 miles northwest
of Bald Hill. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Claremore... Wagoner...
Pryor... Bixby...
Coweta... Pryor Creek...
Catoosa... Verdigris...
Chouteau... Haskell...
Chelsea... Inola...
Locust Grove... Salina...
Oologah... Langley...
Adair... Okay...
This includes Interstate 44 between mile markers 232 and 280.
A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.
LAT...LON 3654 9500 3604 9521 3604 9523 3599 9523
3597 9528 3589 9527 3581 9530 3577 9598
3660 9567 3660 9500
TIME...MOT...LOC 0826Z 269DEG 29KT 3659 9551 3579 9591Special weather statement, May 31, 4:03 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
403 AM CDT THU MAY 31 2018
OKZ062-063-068-310930-
Cherokee OK-Delaware OK-Mayes OK-
403 AM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR DELAWARE...EASTERN MAYES AND
NORTHERN CHEROKEE COUNTIES UNTIL 430 AM CDT...
At 403 AM CDT, strong thunderstorms were located along a line
extending from Cleora to 7 miles west of Peggs. Movement was east at
40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Jay... Grove...
Locust Grove... Salina...
Langley... Kansas...
Spavinaw... Disney...
Oaks... Hoot Owl...
Honey Creek State Park... Peggs...
Rose... Leach...
Cleora... Chloeta...
Scraper... Twin Oaks...
Spavinaw State Park... Cherokee State Park...
A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.
LAT...LON 3650 9462 3616 9477 3616 9480 3606 9481
3607 9529 3651 9504 3651 9500 3660 9499
3660 9462
TIME...MOT...LOC 0903Z 273DEG 36KT 3657 9498 3607 9524Special weather statement, May 31, 4:06 AM CDT, 59 minutes before
Special Weather Statement National Weather Service Tulsa OK 406 AM CDT THU MAY 31 2018 OKZ064-065-310930- Okfuskee OK-Creek OK- 406 AM CDT THU MAY 31 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND NORTHWESTERN OKFUSKEE COUNTIES UNTIL 430 AM CDT... At 406 AM CDT, a strong thunderstorm was located 5 miles southeast of Davenport, moving east at 45 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Bristow... Boley... Depew... Paden... Castle... Welty... Milfay... Mason... This includes Interstate 44 between mile markers 178 and 193. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A severe thunderstorm watch remains in effect until 500 AM CDT for northeastern Oklahoma. LAT...LON 3582 9662 3588 9628 3544 9625 3548 9663 TIME...MOT...LOC 0906Z 262DEG 38KT 3565 9671
Special weather statement, May 31, 4:21 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
421 AM CDT THU MAY 31 2018
OKZ064-065-311000-
Okfuskee OK-Creek OK-
421 AM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND OKFUSKEE
COUNTIES UNTIL 500 AM CDT...
At 421 AM CDT, strong thunderstorms were located along a line
extending from 6 miles southeast of Stroud to 3 miles southeast of
Prague to 4 miles north of Earlsboro. Movement was southeast at 35
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Okemah... Okfuskee...
Boley... Weleetka...
Paden... Bearden...
Castle... Clearview...
Welty... Milfay...
Mason...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 228.
Interstate 44 near mile marker 180.
A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.
LAT...LON 3568 9662 3580 9658 3569 9619 3556 9619
3555 9617 3530 9613 3529 9615 3529 9644
3546 9644 3546 9647 3543 9650 3545 9655
3544 9657 3541 9654 3539 9654 3541 9658
3540 9660 3540 9662
TIME...MOT...LOC 0921Z 299DEG 31KT 3571 9655 3545 9664 3533 9682Special weather statement, May 31, 5:00 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
500 AM CDT THU MAY 31 2018
OKZ065-066-071-311045-
Okmulgee OK-Okfuskee OK-McIntosh OK-
500 AM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCINTOSH...SOUTHERN
OKMULGEE AND EASTERN OKFUSKEE COUNTIES UNTIL 545 AM CDT...
At 500 AM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Okfuskee to 4 miles north of
Wetumka. Movement was east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Okmulgee... Henryetta...
Morris... Weleetka...
Dewar... Schulter...
Grayson... Hanna...
Hoffman... Clearview...
Raiford... Okmulgee State Park...
Pharoah... Hitchita...
Bryant... Vernon...
Eram...
This includes Interstate 40 in Oklahoma between mile markers 223 and
251.
LAT...LON 3564 9621 3564 9571 3558 9571 3520 9580
3519 9582 3521 9598 3529 9598 3529 9628
TIME...MOT...LOC 1000Z 275DEG 24KT 3562 9617 3530 9625The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:16 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 59 min |
| May 31, 1:55 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| May 31, 2:08 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 52 min |
| May 31, 2:33 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Pawnee, Rogers, Tulsa and 2 more | 57 min |
| May 31, 2:36 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 54 min |
| May 31, 2:56 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 64 min |
| May 31, 3:10 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 65 min |
| May 31, 3:27 AM CDT | Special Weather Statement | TSA | Mayes, Rogers, Wagoner | 63 min |
| May 31, 4:03 AM CDT | Special Weather Statement | TSA | Delaware | 27 min |
| May 31, 4:06 AM CDT | Special Weather Statement | TSA | Okfuskee | 24 min |
| May 31, 4:21 AM CDT | Special Weather Statement | TSA | Okfuskee | 39 min |
| May 31, 4:24 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 51 min |
| May 31, 5:00 AM CDT | Special Weather Statement | TSA | Okmulgee | 45 min |
| May 31, 5:44 AM CDT | Special Weather Statement | TSA | McIntosh | 46 min |
| May 31, 6:03 AM CDT | Special Weather Statement | TSA | Pittsburg | 57 min |
| May 31, 7:45 AM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| May 31, 7:51 AM CDT | Special Weather Statement | TSA | Muskogee | 24 min |
| May 31, 8:13 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 41 min |
| May 31, 3:39 PM CDT | Heat Advisory | TSA | Cherokee, Craig, Creek, Haskell, Latimer, McIntosh and 11 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.